MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTPRINT ULTRA PK SUTURE ANCHOR 5.5; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. FOOTPRINT ULTRA PK SUTURE ANCHOR 5.5; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202902
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair surgery, one footprint ultra pk suture anchor 5.5 did not press the suture.The procedure was completed with a sn equivalent device.It is unknown if there was surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
Smith & nephew, inc.Is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based upon information which smith & nephew, inc.Has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, inc., or its employees, that the report constitutes an admission that the device, smith & nephew, inc., or its employees caused or contributed to the potential event described in this report.Device has been requested for analysis, and an investigation has been opened to evaluate the reported event.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information: h6: health effect - impact code.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the device with the anchor still at the tip with the sutures still on the anchor.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excesive force.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the anchors and sutures on the device.The proximal anchor is in place and partially actuated.There is biological debris on the returned items.A functional assessment of the device found the proximal anchor secures the sutures when fully actuated.An image evaluation was performed and found the device with the anchor still at the tip with the sutures still on the anchor.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include excessive force.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during a rotator cuff repair surgery, one footprint ultra peek suture anchor 5.5 did not press the suture; after the internal anchors were properly placed, the 3.8 mm bone cone was used to create an opening and then the product was implanted.However, the suture tightening failed.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up on the originally drilled bone hole.No further complications were reported.

Brand Name
FOOTPRINT ULTRA PK SUTURE ANCHOR 5.5
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24141728
Report Number1219602-2026-00215
Device Sequence Number9486921
Product Code MBI
UDI-Device Identifier03596010650535
UDI-Public3596010650535
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202902
Device Lot Number2160150
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer02/12/2026
04/14/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/17/2026
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown